Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Any complications of taking overdose of Levocin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3533 Questions
Hi I am supposed to take Levocin 500( morning) and EOFIL forte every day ( night once ) for eosisnophilia I have already discussed on this portal about this. By mistake, I took Levocin 500 twice - morning and night instead of taking EOFIL FORTE at night. Any complications to watch out for/ my body weight is 85 kg. I do have a muscle stiffness problem but that has been there for ages - and that was a little exaggerated ( burning/ belching on release of muscle or position) even before last night when I took LEVOCIN 500 by mistake.
Posted Tue, 4 Mar 2014 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: No need to worry, look for GI problems only.... Detailed Answer: Hi, There is no harm if you took Levocin 500 twice that day. The only problems you should look for include gastrointestinal tract (stomach complains or intestinal issues, bloating, diarrhea,etc.) Otherwise, if it happened only once, no need to worry to much. However, you should pay more attention when you take your pills and get the as per direction. If you cannot remember, you can create 2 different places (Morning, Night) and put the appropriate pills inside to get them according to your doctor's prescription. With regards to muscle stiffness problem, that might be related to: - lack of physical activity - rheumatological problems - lack of vitamins and minerals (Ca, Mg, vit.D, B) If you have been using Eofil forte for long time, that could be also the cause to muscle problems. If just started, it might make it worse. Can discuss with your doctor about this side effect. All the best! Dr.Alba
Above answer was peer-reviewed by
Follow-up: Any complications of taking overdose of Levocin? 23 hours later
Dear Dr Alban a Sejdini I am not clear about your reply. You are saying QUOTE: 'The only problems you should look for include gastrointestinal tract (stomach complains or intestinal issues, bloating, diarrhea,etc'.UNQUOTE I did have muscle stiffness above / below the chest (at least I had pain , I took an ECG immediately, the docs said it was normal ). Now as regards the stomach complains or intestinal issues, I was passing urine normally and motion 1-2 times / day yesterday. The stomach was bloating, but the point is ever since this infection/ cough started, stomach has been bloating. And also I have had REFLUX disease for a long time, as mentioned. Now, I have taken EOFIL forte for 3 days (SINCE I took LEVOCIN at night 2 days ago by mistake instead of eofil which is the reason for this question trail) , 17 days to go. My family physician has prescribed it for 21 days. I took my Levocin dosage for 5th day today. No more LEVOCin as dosage was for 5 days only. So my question - is 4 days too short to decide if EOFIL forte is the reason for muscle ache. I have always had muscle ache, tightening, stiffening due to muscle weakness which got relieved by belching. OF course, Iwill consult my family doctor but please advise if 4 days is a long enoughperiod and if also we can clearly say EOFIL forte can be a primary cause for this. Today,the symptoms are a little less. Or is there a safer drug alternative to EOFIL without any side- effects but which is also equally effective? Ofcourse, Iwill ask myDoctor also before taking a decision. But please give your opinion.
Answered by Dr. Albana Sejdini 10 hours later
Brief Answer: Additional therapy/tests is advised.... Detailed Answer: Hi back, Thank you for following up. Please bare in mind that Levocin is an antibiotic used to treat various infections including of upper respiratory tract, UTI, etc. As all antibiotics taken orally, it might cause GI problems including bloating, nausea, etc. However, nothing serious would happen to you if you took 2 tablets instead of 1. Furthermore, you have already completed the course as directed by your doctor, by taking a total of 5 pills although in 4 days. As per regards to your bloating and reflux, I'd suggest to start taking a course of omeprazole and simethicone to relieve such symptoms. If I was your caring doctor would start an anti-fungal treatment (with nystatin as a drug of choice) together with otc probiotics to optimize the GI flora. With regards to Eofil forte, it contains the active ingredients called Diethyl carbamazine (anti-helminthic) and chlorpheniramine (anti-histaminic). As you are saying to be living in India, where there is a high prevalence of intestinal parasitic infections, you can discuss with your doctor if you are having such problems and to run an examination of stool for ova/parasites. You are reporting to be coughing. Coughing itself will give you pain, and make you feel weak. The more and the harder you cough, the more weak and pain you will feel. If the symptoms are little less by today, it means, that your coughing is less, thus, relieving the symptoms. Your doctor has prescribed Eofil forte for your case among other anti-histaminic drugs. So, as long as it is having effect, you should continue as prescribed. If after taking omeprazole and simethicone, you will feel the weakness and bloating again, can discuss for another alternative and to further evaluate your GERD problem. If you have already conducting all the above-mentioned tests, I'd kindly ask to forward the results/reports to me for further evaluation! All the best! Dr.Alba Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Follow-up: Any complications of taking overdose of Levocin? 17 hours later
Doctor I am now clear and I will also upload the reports I have tomorrow. Please bear with me till then. Thanks.
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer: Looking forward to have your reports in! Detailed Answer: Hi back, Thank you for following up. Looking forward to have your reports in! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor